Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2004, 6:39 AM CDT for Scott County, Iowa; Rock Island County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 6:39 AM CDT (11:39 UTC)
- Expired
- Jun 14, 2004, 7:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 4 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KDVN 141139
SVRDVN
IAC163-ILC161-141230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 AM CDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL IOWA
CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
* UNTIL 730 AM CDT
* AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLUE GRASS...OR ABOUT 11 MILES WEST OF DAVENPORT...AND MOVING EAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO BY 645 AM CDT
DAVENPORT AND 6 MILES NORTH OF ROCK ISLAND BY 715 AM CDT
ELDRIDGE BY 725 AM CDT
BETTENDORF AND RIVERDALE BY 730 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4167 9079 4139 9076 4138 9047 4165 9040
4178 9049
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:30 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 3:30 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT MON JUN 14 2004 .SYNOPSIS... WEAK SURFACE FRONT DRAPED FROM CENTRAL NEBRASKA ACROSS NORTHERN IOWA AND UP INTO CENTRAL WISCONSIN AS OF 06Z. ALSO A DECENT SHORT WAVE APPARENT ON SATELLITE OVER EASTERN SOUTH DAKOTA. AHEAD OF THE SHORT WAVE AND NEAR THE FRONT...AN INTERESTING CLUSTER OF STORMS HAS FORMED IN THE SOUTHEAST SOUTH DAKOTA... NORTHEAST NEBRASKA...WESTERN IOWA AREA...AND SHOULD CONTINUE TO PUSH EAST TOWARDS THE CWA. BEST PRESSURE FALLS ARE ACROSS THE SOUTHERN PORTIONS OF THE CWA...SO EXPECT STRONGEST DEVELOPMENT TO BE THERE. SPC HAS ISSUED A WATCH FOR MOST OF IOWA...INCLUDING ALL BUT A FEW OF THE FAR EASTERN COUNTIES. THIS THUNDERSTORM ACTIVITY SHOULD SLOWLY MOVE INTO THE AREA THIS MORNING...AND THEN CONTINUE FOR AT LEAST THE MORNING HOURS...IF NOT INTO EARLY AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) HAVE ALREADY HALF DISCUSSED TODAY...WITH THE THUNDERSTORMS JUST MOVING INTO CWA THIS MORNING DUE TO AFFECT THE AREA MOST OF THE MORNING AND EARLY AFTERNOON. ONCE THESE MOVE THROUGH...EXPECT THAT THINGS WILL GET FAIRLY QUIET. THE FRONT WILL STILL BE IN THE VICINITY...BUT NO MID LEVEL VORT MAX...AND NO OTHER FEATURE TO FOSTER VERTICAL VELOCITYS. IF ANYTHING DEVELOPS BEHIND THE MORNINGS WAVE...IT WILL BE DIURNALLY DRIVEN AND VERY DISORGANIZED. IN SHORT...GARDEN VARIETY STORMS. BY TONIGHT...WITH NO SHORT WAVE...AND THE FRONT FINALLY APPEARING TO BE THROUGH THE AREA WITH GENERAL NORTHERLY WINDS ACROSS THE CWA...CONDITIONS SHOULD BE DRY. PERHAPS A BIT MUGGY WITH DEWPOINTS STILL IN THE 60S...BUT PROBABLY NOT WORTH MENTIONING...IT IS JUNE AFTER ALL. OTHERWISE...MAY COOL OFF GOING FORECAST MAX TEMPS TODAY A LITTLE FOR INCREASED CLOUD COVER AND RAIN...BUT OTHERWISE FEW CHANGES TO GOING FORECAST. ...LE... && .LONG TERM...(TUESDAY THROUGH SUNDAY)...TRANSITION FROM ACTIVE FAST ZONAL FLOW PATTERN TO MORE BENIGN AND SEASONABLY COOL CONDITIONS STILL ON TARGET WITH COLD FRONTAL PASSAGE EARLY WEDNESDAY. CHALLENGE STILL CENTERS ON PRECIP CHANCES THIS WEEK. TUESDAY STARTS OUT WITH WEAK SURFACE RIDGING OVER CWA THEN INCREASING SOUTHERLY FLOW AND LOW LEVEL MOISTURE RETURN AS STRONG MID LEVEL SHORTWAVE TROUGH MOVES INTO NORTHERN PLAINS. QG LIFT AND LOW LEVEL CONVERGENCE ALONG INVERTED TROUGH DOES NOT ARRIVE UNTIL WELL AFTER SUNSET AND WILL KEEP ONLY SLIGHT CHANCE POPS GOING FOR FAR NW IN AFTERNOON. TUESDAY NIGHT...MODELS IN CLOSE AGREEMENT WITH LOW LEVEL JET FEEDING AN MCS JUST UPSTREAM OF CWA WITH LARGE QPF BULLSEYES FROM N CENTRAL IA TO SOUTHERN NEB. STRONG CONVECTIVE VORTS AND REMNANTS OF MCS THEN TRACK EAST ACROSS CWA LATE NIGHT INTO WED MORNING. KEPT LIKELY POPS FOR NORTHWEST HALF TUESDAY NIGHT...THEN CHANCE POPS FOR ESPECIALLY FIRST HALF DAY WED. WITH HIGH AMOUNTS OF PRECIP H20...MAY HAVE HYDRO CONCERNS. FOLLOWING GFS/ETA BLEND...HIGH PRESSURE SETTLES SOUTH INTO CENTRAL PLAINS WED NIGHT PULLING COOLER AND DRIER AIRMASS INTO CWA. REMOVED POPS FROM THURSDAY NIGHT AS ACTIVE FRONT SHIFTS WELL TO SOUTH. TOWARD WEEKEND...LONG WAVE UPPER TROUGH APPROACHES FROM NORTHWEST WITH REINFORCING COLD FRONT DROPPING SOUTH OUT OF CANADA. GFS SENDS QPF NORTHEAST INTO SOUTHERN HALF CWA FRIDAY NIGHT INTO...BUT NOT ENOUGH CONFIDENCE OR LONG RANGE MODEL AGREEMENT WITH ITS MID LEVEL SHORTWAVE FOR ANYTHING ABOVE SLIGHT CHANCE POPS. ONLY MINOR CHANGES TO TEMPERATURES...WITH DIURNAL RANGE PRIMARILY FROM 50S TO 70S OVER WEEKEND. ...DLS... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH 465 TIL 9 AM FOR ALL BUT 4 EASTERNMOST COUNTIES. IL...NONE. MO...NONE. && SHEETS/LE
Hazardous weather outlook, Jun 14, 5:15 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT MON JUN 14 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN IOWA UNTIL 9 AM THIS MORNING.... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY. SEVERE THUNDERSTORMS WILL BE MOST LIKELY THIS MORNING SOUTH OF INTERSTATE 80 IN EASTERN IOWA. IN THIS AREA...STORMS MAY PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH THROUGH MID MORNING. STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE CLUSTER BY MID MORNING AND MOVE ACROSS MUCH OF THE OUTLOOK AREA WITH HEAVY RAINFALL...AND A LESSER THREAT OF DAMAGING WINDS...BEFORE EXITING THE AREA TO THE EAST BY NOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MOST OF THE OUTLOOK AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING WHEN A LARGE CLUSTER OF STORMS WILL MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS LATE TUESDAY NIGHT. STORMS MAY THEN PRODUCE WIDESPREAD HEAVY RAINFALL OVER PORTIONS OF THE AREA EARLY WEDNESDAY. THIS MAY CONTRIBUTE TO GENERAL RISES AND MINOR FLOODING OF TRIBUTARY RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:11 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 49 min |
| Jun 14, 6:15 AM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| Jun 14, 6:18 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine | 27 min |
| Jun 14, 7:18 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 27 min |
| Jun 14, 7:20 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 25 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.